II. Causes

  1. Amiodarone
    1. Repeat Eye Exam every 6-12 months
    2. Possible risk of nonarteritic Ischemic Optic Neuropathy
    3. Colored halos around lights and increased glare
  2. Antituberculosis Agents (Ethambutol, and to lesser extent Isoniazid)
    1. Baseline eye specialist exam with periodic follow-up
    2. Optic Neuritis and visual field defects
  3. Bisphosphonates (e.g. Fosamax)
    1. Episcleritis, Scleritis and Conjunctivitis
    2. Glaucoma may be associated with Fosamax
  4. COX-2 Inhibitors
    1. Blurred vision and Conjunctivitis (resolves within 3 days of stopping medication)
  5. Hydroxychloroquine (Plaquenil)
    1. Prolonged use in over age 60 should be followed by eye specialist
    2. Corneal and Retinal deposits (low risk with short-term use)
    3. Altered color vision
  6. Phosphodiesterase Inhibitors (e.g. Viagra)
    1. Altered color vision and blurred vision
    2. Photophobia and other ocular pain
    3. Possible risk of nonarteritic Ischemic Optic Neuropathy
  7. Tamoxifen
    1. Consider baseline eye specialist exam with periodic follow-up
    2. Corneal and Retinal deposits, loss of vision (1-2% longterm risk)

Images: Related links to external sites (from Bing)

Related Studies (from Trip Database) Open in New Window